Jump to content
Acne.org
Sign in to Follow  
  • entries
    2
  • comments
    3
  • views
    1,472

About this blog

My Accutane Blog!

Entries in this blog

 

Days 20 - 33 On Accutane

Hi! So I'm now into my second month on Accutane! It seems to be going quite quickly so far, but I've been having some worries such as alcohol consumption and the permanent after-effects of taking the drug. Also, some new symptoms have now arised! Annoying... DAY 20: I've been feeling really anxious and paranoid late at night - which isn't fun. Like i get panicky before I go to bed. I always used to be a bit worried if I heard noises at night, or saw things out of the corner of my eye, but now I'm really freaking out.
My back aches, and I've had a week of breakthrough bleeding, but that's finally stopped!

DAY 21: Strange dreams!! One last night was about trying to take my cats to Scotland on a train. One was crushed by a train and the other had it's foot run over because I couldn't hold them both in my arms and they ran away.

DAY 23: I havd an OK dream last night. Tuesday's was about blood, so that was weird...

DAY 27: I got drunk last night. It wasn't a lot. I had 6 units, instead of the 3 units I was allowing myself. I got very tipsy very quickly. Had two vodka shots, one vodka and coke and two small glasses of champagne......Really worried this might have done something really bad to my liver/kidneys.
The bad dreams seem to be quite random though, not every night. It's not really bothering me.

DAY 27: My back is still hurting, my dreams are ok, my lips are very dry and my eyes are starting to itch again. I'm still using eyedrops four times a day.

DAY 29: I'm feeling a bit low today. Still back ache, dry lips, they're really cracking now. wore make up out to a night club the evening of Day 5 when i was starting to get sore eyes....
DAY 33: [*]So today's Day 33. I've just gone to pack up my second lot of these pills from my dermatologist. So at the moment treatment seems to be going ok. My absolutely tiny 'initial breakdown' has disappeared and I haven't had any spots at all for about two weeks. My eyes still get sore, but they are no way as bad as they were. My lips are chapping so badly though. I think I might have to invest in 'Aquaphor' but I have no idea how much it is! The back ache seems to be a bit better as long as I try and be conscious of bending down and obviously avoid it as much as possible. I am just worried about what will happen because of getting drunk a week and a half ago. I think I will just try and avoid alcohol as much, seeing as my allowed amount (3 units) isn't even enough to get me tipsy, there seems to be no point drinking and putting extra stress on my liver. [*]Another problem which I've noticed is that I've been getting ulcers in my mouth that don't hurt during the day but really sting at night, or after I eat. Which is rather strange, I've never had that before. When I was googling 'accutane ulcers' it came up with the acne.org page about the people who have had bad experiences with Accutane, and it really upset me [*]I mean, a lot of the people who post on the 'positive experiences with accutane' post on it as soon as they finish treatment or a month or so after, but not a few years afterwards when any side-effects that they may have had from the drug have surfaced. I'm reading stuff about people who didn't have hardly any side-effects whilst taking the drug, but years afterwards they have things like permanent hair loss, permanent dry eyes, ulcers, depression etc.etc. it's really scaring me. Got any stories to inspire me? I'm terrified about something horrible happening in the future. My acne's not even that bad any more, like I said before, it's all scars, not spots, so I'm so scared that the doctor's have put me on this drug and something horrible is going to happen to me, and it wasn't even as if my skin was awful like a lot of people who need to take this drug [*]Oh, I also forgotten to mention that I've got a sexy fungal infection on my arm, it's so random. Well, the doctors have said it's a fungal infection, the skin just feels hard and itchy, it's in little patches and is raised and red. It seems to be spreading as well....fun times! [*]I'm taking 40mg a day by the way. Please cheer me up!! Love FRESHER

Fresher29

Fresher29

02/14/2012

 

Days 1 - 19 On Accutane

So I am now on day 19 of Accutane, but thought I would write a blog so that other people can see my side-effects and so that i can keep track of everything, including my mood! So I started it on the 10th of January and I've already had quite a lot of side-effects. Some background to my acne first: I'm an 18 year old student from Britain. (And I'm female ) I didn't get acne until April 2011. Before then I was always a little bit spotty but not so that i had to wear make-up. I was on the pill, but came off it and moved onto the implant, which gave me acne. I was told to start using Differin which gave me a huge initial breakout (I can still see the scars today and that happened in June). Then I was moved onto antibiotics, and I started looking at the regimen. This seemed to help as well, especially the 2% BP cream. After I took the implant out in August 2011 and went back on the pill, combined with the tetracycline my skin seemed to get quite a lot better, as well as switching foundations to Clinique. But before going to University in September my dermatologist still recommended I go on Accutane, because of the amount of scarring I was getting (I am very light skinned). I was quite upset at this because after months of feeling ugly and horrible i thought my skin was improving, and it shocked me to hear that she thought it was bad enough to go on Accutane. Anyway I thought i'd wait a while and see a dermatologist in the city I'm living in at University. In December 2011 I started getting eczema and allergic reactions to the BP which I'd been using since August on my skin, around my nose and eyelids, so I knew I couldn't carry on with my version of the 'regimen'. my new dermatologist recommended accutane as a solution (especially seeing as I have HS as well) and here I am! So basically, I don't get a huge amount of spots, but every spot that I do get seems to leave a permanent scar. I have attached a photo from the end of August before my skin started hugely improving which shows the extent of my scarring. Quite shocking seeing as I've only had spots for about 7 months. My skin looks better than that at the moment but I haven't got a recent photo. DAY 1: Feeling positive.
My skin started to become pimply again because of being off of antibiotics for a week and without any BP cream....

DAY 2: Banging headache all day and starting to break out a little bit.
Lips are a bit sore and dry

DAY 3: I've still got a headache.
Still getting little spots, but no big, acne ones

DAY 4: Skin is feeling sore and itchy.
My skin feels tight in places, especially around my nose which hurts.
Head-ache going

DAY 5: I wore make up out to a night club the evening of Day 5 when i was starting to get sore eyes....

DAY 6: "My eyes are driving me crazy, so itchy, starting to swell. Putting E45 on them makes them sting. Everything else is ok"

DAY 7: Eyelid swollen up and eyes hurt to move. Feels like they're grinding.
When I get up in the morning, or when I twist for the first time when I wake up, my hip really feels stiff, which is unusual.

DAY 8: "My mood's fine, my eyes are not. After 2 days of incredible itchiness/soreness/swelling I finally have some Aveeno cream and eyedrops to calm things down". I had no ideas that dry eyes caused by Accutane could become a side-effect so quickly.
Putting in 6 eye drops a day.
DAY 9: [*]"The swelling has reduced a lot this morning. It is so much less sore, thank god for eye-drops" DAY 10: [*]Started break-through bleeding. It's probably not related to Accutane, but I thought i'd mention it anyway, since it's never happened to me before on the pill. My eye's a lot better. [*]I'm finding it really difficult to remember to take Accutane at dinner since I'm in Catered Halls and I go to dinner at a different time every day ! I keep having to scavenge food off of people so I don't take it on an empty stomach. DAY 12: [*]Dry lips [*]Still getting a few spots and my first white head, ew! [*]Eyes still not totally better. Getting a lot of sleep really seems to be helping though. [*]Headache today [*]Skin starting to go blotchy red. Brilliant [*]The not drinking thing is really getting to me. Being a first year uni student who doesn't drink is very difficult! Feeling emotional... DAY 13: [*]Lips very dry [*]Back aching DAY 14: [*]Lips so dry [*]Back aches. [*]My dreams have been upsetting and weird/sad since I started Accutane [*]Still have to get up in the night to put eye-drops in (Trying to cut it down to every 6 hours) DAY 16: [*]My lower-back has been aching so much today. [*]I was testing my eyes to see how far they could go with no eye drops and 8 hours seems to be the limit, then my eyelashes start itching. [*]Starting to get blackheads on my chin which I've never had before. DAY 19: [*]My back still aches. I'm not sure if that's to do with the Accutane or not. [*]Lips are still a bit dry. [*]Nothing new to report today really except the fact that my legs are aching, but I did go to the gym. I'm wandering what the limit of exercise I can do is, before my joints become to painful to carry it on. I'll keep you up to date Sorry that this blog is so long, I had a lot to catch up on! I hope people start commenting on it, I've never done one of these before! Love FRESHER

Fresher29

Fresher29

01/28/2012

Last Reply:
01/29/2012

Sign in to Follow  
×